MAUDE Adverse Event Report: ETHICON INC. VISTASEAL DUAL APPLICATOR; FIBRIN SEALANT PREPARATION DEVICE

ETHICON INC. VISTASEAL DUAL APPLICATOR; FIBRIN SEALANT PREPARATION DEVICE
Catalog Number VSTAS1
Medical Device Problem Codes Failure to Disconnect (2541); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Did the vstas1 tip that experienced the quality issue come from a 3 pack of tips sold separately or a vistaseal kit? 2.If it comr from a vistaeal kit, please provide product code (vst02, vst04, or vst10)? 3.What is the lot number? 4.Is the user a new user to vistaseal? if not, how many times have they used vistaseal prior to this event? 5.How many times have they applied the laparoscopic tip? 6.Was a sales representative present during the case when the issue was experienced? 7.Was any leakage or product solution observed at the luer locks connection? 8.Were there any unexpected outcomes or complications as a result of the event? 9.Are there pictures of the damaged device available? this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and a fibrin sealant preparation device was used.During the procedure, the facility couldn't get the white tip off to put on the laparoscopic.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Corrected information: d 1.Brand name, d 4.Catalog, d 9.Device available for evaluation? additional information: d4.Lot, d 9.Date device returned to manufacturer, d 9.Is device returned to manufacturer? d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H6 component code: g07002 - pending evaluation of returned device the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, and the following was obtained: 1.Did the vstas1 tip that experienced the quality issue come from a 3 pack of tips sold separately or a vistaseal kit? a kit.2.If it come from a vistaeal kit, please provide product code (vst02, vst04, or vst10)? vst10 3.What is the lot number? lot number was provided with return in the box.4.Is the user a new user to vistaseal? if not, how many times have they used vistaseal prior to this event? no they are well experienced with the product.5.How many times have they applied the laparoscopic tip? they have applied the tip numerous times.6.Was a sales representative present during the case when the issue was experienced? the sales rep was not in the case.7.Was any leakage or product solution observed at the luer locks connection? no cause the product was not even connected when they noticed the issue.8.Were there any unexpected outcomes or complications as a result of the event? no 9.Are there pictures of the damaged device available? no.10.Is the device available to be returned for evaluation? yes, it has been shipped back.Roli checked and has not arrived yet to cg labs.11.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep) jesse roth (who is recorded as the initial reporter already on the file).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: d 4.Primary udi number.Additional information: d 4.Expiration date, h 4.Device manufacture date, h 6.Type of investigation.A manufacturing record evaluation was performed for the possible finished device lots, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: h 3.Device evaluated by manufacturer?, h 6.Medical device problem code.Additional information: g 4.Combination product, h6.Component code, h6.Type of investigation, h6.Investigation findings, h6.Investigation conclusions.H6 component code: g07002 - no device problem found.H3 investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the vstas1 device was returned with damaged in the luer locks and in the spray and drip tip, three(3) extra airless spray tips.In addition, the secondary box and the tyveks were returned.In an attempt to replicate the reported incident, the device was functionally tested to detect any functional issues.Upon evaluation of the device, it was functionally tested, and the luers move correctly and can be both tightened and loosened without issues observed.The device was fully functional according to the manufacturing requirements.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.The reported complaint could not be confirmed.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Per instructions for use: ¿loosen the luer locks to remove the spray and drip tip from the adapter, attach the vistaseal laparoscopic dual applicator to the adapter by tightening the luer lock¿.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Additional information was requested, and the following was obtained: lnstituto grifols, s.A.(ig) upon the reception of the reported incident, additional information was requested to support the investigation, including the experience of the user with the product, the presence of any leakage observed at the connection, as well as the availability of pictures/sample of the device involved.The following additional information was received: ¿ the user had extensive experience with the product.¿ no leakage was observed because the product was not even connected when they noticed the issue.¿ there were no pictures of the device involved, but the sample was available for evaluation.The device was received at the ethicon facilities, and the subsequent investigation indicated the following: a.Evaluation of the returned sample at ethicon facilities.¿ visual analysis of the returned sample determined that the device was returned with damage in the luer locks and in the spray and drip tip.¿ in an attempt to replicate the reported incident, the device was functionally tested to detect any functional issues.Upon evaluation of the device, the luers moved correctly and could be both tightened and loosened without issues observed.The device was fully functional according to the manufacturing requirements.¿ as part of ethicon's quality process all devices are manufactured, inspected, and released to approved specifications.According to ethicon's investigation no conclusion could be reached as to what may have caused the reported incident.The reported complaint cannot be confirmed.According to our standard procedures, ig initiated an investigation focused on: b.Investigation of the dual applicator tip.Considering the nature of the reported incident, ig requested ethicon, as the supplier of vistaseal dual applicator, to conduct an investigation of the batch of tips involved.The investigation focused on reviewing the batch records for the batch of tips used.Ethicon concluded that all components used in the batch involved met the established specifications, with no related incidents reported.C.Results of quality control performed at ig facilities: according to our standard procedures, the results of the quality controls performed to the incoming materials (tips) involved in the notification were reviewed.A review of the results related to the luer locks functionality performed to incoming tips kitted with the involved batch, a04j168051, was performed.The results were found correct, and no deviations were detected.Although a definitive root cause could not be identified, the absence of any anomalies during the manufacturing process of the tips, along with compliant results from the incoming inspection, supports the conclusion that the reported issue is not related to the quality of the components used.Therefore, we would like to emphasize the importance of strictly following the instructions provided in the product leaflet, particularly the following indication "do not use any external element or tool to dissemble the tips and unscrew the luer locks manually".This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VISTASEAL DUAL APPLICATOR
Common Device Name
FIBRIN SEALANT PREPARATION DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
TESSY PLASTICS CO. LTD
509 ren qing road
pudong 20120 1
CH   201201
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22099889
Report Number2210968-2025-05956
Device Sequence Number8354130
Product Code MZM
UDI-Device Identifier10705031462533
UDI-Public(01)10705031462533(17)290905(10)3594805
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
BK180287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVSTAS1
Device Lot Number3594805
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer05/29/2025
06/24/2025
07/25/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date06/12/2025
06/24/2025
07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown